MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC; OLIVE WIRE

TREACE MEDICAL CONCEPTS, INC; OLIVE WIRE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a olive wire drill bit broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2023.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file the mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that the tip of a olive wire drill bit broke off and was retained in the patient's bone during a bunion procedure on (b)(6) 2023.The olive wire is provided to customers within a sterile kit (sk34) and marked single use.The udi referenced is for the sterile kit, sk34, that the product is distributed within.The device was not returned for evaluation.Device specific information was not available; therefore, a review of device history records was not able to be performed.However, all non-conformances for possible olive wire drills utilized in surgery were reviewed and no non-conformances or issues during the manufacture or release of the products were identified to date that could have contributed to what was reported.A backup device was used to successfully complete the case with no additional patient outcomes.The most likely cause cannot be determined based on the available information; however, it is possible the technique utilized applied additional bending forces to the device, or it broke due to impact with another device.The product is manufactured with implant grade material and the case was successfully completed with no report of impact/injury or case delay, nor have any adverse events previously been reported as a result of this failure to date.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.

Common Device Name
OLIVE WIRE
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae  ginter
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17693379
Report Number3011623994-2023-00226
Device Sequence Number12257531
Product Code HWE
UDI-Device Identifier00853114006273
UDI-Public00853114006273
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N/A-CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Initial Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale